MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBES SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/060
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: b3: month and year of event have been provided, day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that after the product was intubated into the patient, leakage of air from the cuff was observed.No adverse patient effects were reported by the customer.It was reported that no further information is available.
 
Additional Manufacturer Narrative
H3.Device evaluated by manufacturer and h6.Evaluation codes: updated.One product was received in used condition without the original packaging.Under visual inspection no visual defects were detected.The device did not pass a functional leak test confirming the complaint.Because the device was not discovered leaking until it was in patient use the suspected root cause was user interface due to improper use of the device.A device history record (dhr) review showed no discrepancies or non-conformances during the manufacturing of the reported lot number.Awareness was made to operation personnel and the issue will be monitored for threshold or escalation.

Brand Name
PORTEX ENDOTRACHEAL TUBES SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17124063
Report Number3012307300-2023-06217
Device Sequence Number7377335
Product Code BTR
UDI-Device Identifier15019315054068
UDI-Public15019315054068
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number100/166/060
Device Catalogue Number100/166/060J
Device Lot Number4059409
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown